The Hyperacusis Network Message Board
Sign up Latest Topics
 
 
 


Reply
  Author   Comment  
dispiacere

Registered:
Posts: 1
Reply with quote  #1 
I feel I have something wrong with me, but I don't have medical and I have never heard of anything that sounded close to what I was experiencing. I sometimes will get dizzy(and nauseous), not spinning dizzy but almost like the world is zooming in and out. I also have tinnitus, I heard a irritating ringing whenever it becomes quiet, and it worsens when exposed to loud sounds for an abnormal amount of time(can last up to a week in the worsened state).
Now my main question: When I hear a particular noise(like a ratchet spinning) its like the volume for it was turned up, and the sound can actually be felt in my ear with pain and thumping. I will actually, almost involuntarily, grab my ears and get away from the noise. Besides that I am find with loud noises(besides the tinnitus) or the sound of someone chew, and ect.  Is this considered misophonia or is it something else,  I only included the other symptoms in case it helps to prove or disprove anything
0
saab1216

Registered:
Posts: 152
Reply with quote  #2 
What it sounds like is Misophonia or a lesser degree of hyperacusis. You should get evaluated by a qualified specialist in Hypersensitive hearing. The main concern should be the dizziness that you are experiencing. Dont ignore these symptoms any longer. Seek a specialist soon,very soon.
0
kimberleydust

Registered:
Posts: 91
Reply with quote  #3 
It sounds like you may have vestibular hyperacusis...here is some information from Dr Marsha Johnson website...you do need to get this evaluated as soon as possible..
Lou

Cochlear versus vestibular hyperacusis

With cochlear hyperacusis, subjects feel ear pain, discomfort, annoyance, and irritation when certain sounds are heard, including those that are very soft or high-pitched. Most people react by covering their ears or leaving the room. Severe emotional reactions may also occur; crying or panic reactions are not uncommon.

Vestibular hyperacusis is a disturbance of the balance mechanism that occurs in response to sound exposure. These disturbances have been called various names, including Tullio’s syndrome and audiogenic seizure disorder. In vestibular hyperacusis exposure to sound often results in falling or a loss of balance or postural control and some of the same reactions as with cochlear hyperacusis can also occur. Other symptoms include sudden severe vertigo or nausea. In the clinic, presenting a tone at 500 Hz and gradually increasing the loudness can often induce vestibular hyperacusis, provoking a sudden inability to maintain posture as well as a wide variety of emotional and physical reactions. In some cases, vestibular hyperacusis can affect the autonomous system and cause other problems such as loss of consciousness, mental confusion, nausea, or extreme fatigue.

In both auditory and vestibular hyperacusis, headache is common. In addition, many subjects with hyperacusis feel distinct cognitive changes during these exposures and will describe themselves as being “out of myself” or disassociated from reality, unable to take in other stimuli, having an immediate feeling of something wrong or a sensation of being unwell, or experiencing severe confusion.

 

 

0
catlady2323

Registered:
Posts: 208
Reply with quote  #4 
Hi dispiacere,

I agree with what Lou posted.  No one here can diagnose you.  You will need to see a doctor and be evaluated to determine what exactly is wrong, and then figure out how to treat it effectively.

Keep us posted on what you decide to do.  Best of luck,

Sharon

0
aQuieterBreeze

Registered:
Posts: 2,083
Reply with quote  #5 
Hi dispiacere,

Are the symptoms you mentioned (other than and including your tinnitus)  something that is recent,  or has it been ongoing?
Also, can you think of any reason you may be experiencing the symptoms you mention?
If your symptoms are recent,
Have you been put on any new medication recently, or quit taking any medication recently?

I am not in the medical field and have no way of knowing what is causing what you are experiencing -

I do know that sometimes medications and changes in medication can affect people in different ways.
So if you have gone through some changes in medication recently, or added anything to what you may have been taking, that's all something to discuss with your doctor, as are your symptoms.

you mentioned-
 I heard a irritating ringing whenever it becomes quiet, and it worsens when exposed to loud sounds for an abnormal amount of time(can last up to a week in the worsened state). 

 Tinnitus can do that. And realizing that it settles back down can be helpful. 
 Also, Many people notice their tinnitus more in quieter environments.
 
 What you mention makes me wonder. did all your symptoms show up at the same time?
 Also, because of what you mention about your tinnitus,  especially if that is something recent -
 it may be helpful to avoid louder environments, such as noisy pubs or clubs, and concerts or other noisy events and places  for awhile.
 
Also, There are times when hearing protection is advised and recommended to be used by everyone - even those without these challenges.

 If your doctor recommends that you undergo an MRI -
be sure you are given proper and appropriate hearing protection to use.
0
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.



This message board is for informational purposes only. It is not intended to substitute for any medical advice. MANDATORY BOARD ETIQUETTE: 1. No personal attacks. 2. No profanity or use of inappropriate usernames. 3. No self solicitation of goods or services. 4 No discriminatory remarks based on race, gender, or religion. 5. Prohibitive postings include the following: discussing or suggesting the intent to end one's life, moderating or actions made by the moderators, and/or revealing personal information (full names, address, phone number). Rule infraction may result in either a warning or ban, depending on the severity. Kindness matters.